Repositorio de producción científica de la Universidad de Sevilla

A review on mathematical analysis for nematic and smectic-A liquid crystal models

 

Advanced Search
 
Opened Access A review on mathematical analysis for nematic and smectic-A liquid crystal models
Cites

Show item statistics
Icon
Export to
Author: Climent Ezquerra, María Blanca
Guillén González, Francisco Manuel
Department: Universidad de Sevilla. Departamento de Ecuaciones Diferenciales y Análisis Numérico
Date: 2014-02
Published in: European Journal of Applied Mathematics, 1(25), 133-153
Document type: Article
Abstract: We review the mathematical analysis of some uniaxial, liquid crystal phases. First, we state the models for the two di fferent studied phases: nematic and smectic-A liquid crystals. The spatial and temporal pro les of the liquid crystal con gurations will be described by means of strongly nonlinear parabolic partial di erential systems, which are presented at the same time. Then, we will state some results about existence, regularity, time-periodicity and stability of solutions at in nite time for both models. It is our aim to show that, although nematic and smectic-A phases have di fferent physical properties and are modeled by di erent nonlinear parabolic problems, there exists a common mathematical machinery to rewrite the models and to obtain the analytical results.
Cite: Climent Ezquerra, M.B. y Guillén González, F.M. (2014). A review on mathematical analysis for nematic and smectic-A liquid crystal models. European Journal of Applied Mathematics, 1 (25), 133-153.
Size: 493.7Kb
Format: PDF

URI: http://hdl.handle.net/11441/29570

DOI: http://dx.doi.org/10.1017/S0956792513000338

This work is under a Creative Commons License: 
Attribution-NonCommercial-NoDerivatives 4.0 Internacional

This item appears in the following Collection(s)